MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. GEM PREMIER CHEMSTAT PAK; ENZYMATIC METHOD, CREATININE

INSTRUMENTATION LABORATORY CO. GEM PREMIER CHEMSTAT PAK; ENZYMATIC METHOD, CREATININE
Catalog Number 00044345010
Medical Device Problem Codes High Test Results (2457); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Following reports of spurious creatinine results on the gem premier chemstat (serial number (b)(6)) and a full instrument health check by a werfen engineer, werfen application specialists analysed 10 x patient blood samples against a second chemstat and found that the chemstat in question in this case (sn (b)(6)) consistently produced elevated creatinine results.This was a blood sample comparison, no patients have been affected in this particular case.
 
Additional Manufacturer Narrative
Data submitted by customer was reviewed.Data review showed that the creatinine sensor performance was within specifications (for iqm processes and cvps) for gem premier chemstat s/n (b)(6), gem premier chemstat pak s/n (b)(6).Data review concluded the gem chemstat pak creatinine sensor was found performing to claims and within our on-board intelligent quality management (iqm) limits (with acceptable slopes, drifts, cvp recovery, and sensor mv baseline stability.Furthermore, no transient fluidic or electrical issue were identified during sample measurements.The reviewed gem pak data did not indicate any systematic issue in the pak to account for the questioned creatinine results.The gem premier chemstat s/n (b)(6) instrument was returned for evaluation.Werfen engineers were unable to identify any physical and electrical defects.The device passed all testing with no errors recreated.The manufacturing records were reviewed for gem premier chemstat pak s/n (b)(6) which showed all manufacturing and qa specifications passed.While a specific root cause of the high creatinine results could not be conclusively determined, it is suspected the erroneously high creatinine results was related to patient samples containing unknown interference substance.A review of the complaint database reveals there is no trend excursion pertaining to the reported failure mode.There was no reported adverse patient impact.As a result, the complaint was closed, and no remedial action was deemed necessary.

Brand Name
GEM PREMIER CHEMSTAT PAK
Common Device Name
ENZYMATIC METHOD, CREATININE
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key22161314
Report Number1217183-2025-00034
Device Sequence Number7422051
Product Code JFY
UDI-Device Identifier08426951070800
UDI-Public(01)08426951070800(11)250719(17)250318(10)250318B
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/19/2025
Device Catalogue Number00044345010
Device Lot Number250318B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown